Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 75, NWS Tallahassee, FL

May 10, 200714 counties in Florida

NWS Tallahassee, FL issued this red flag warning at May 10, 2007, 3:05 AM CDT for 14 counties in Florida. It took effect at May 10, 2007, 12:19 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2007, 3:05 AM CDT (08:05 UTC)
In effect from
May 10, 2007, 12:19 PM CDT
Expired
May 10, 2007, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 51 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1978 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 100805
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 AM EDT THU MAY 10 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 
7 PM CDT THIS EVENING FOR PORTIONS OF THE EASTERN FLORIDA
PANHANDLE FOR LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDEXES...

.AFTERNOON HEATING WILL COMBINE WITH A DRY AIRMASS TO PRODUCE 
ANOTHER DAY OF RED FLAG CONDITIONS FOR INLAND PORTIONS OF THE
EASTERN FLORIDA PANHANDLE. ALSO...STRONG DAYTIME HEATING WILL
CONTRIBUTE TO UNUSUALLY HIGH DISPERSION INDEXES.

FLZ007-009>013-110000-
/O.NEW.KTAE.FW.W.0075.070510T1800Z-070511T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-
305 AM CDT THU MAY 10 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR PORTIONS OF THE EASTERN FLORIDA PANHANDLE 
FOR LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDEXES...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING. THE RELATIVE HUMIDITY WILL DROP BELOW THE CRITICAL 
35 PERCENT LEVEL EARLY THIS AFTERNOON...AND REMAIN BELOW THIS
LEVEL FOR ABOUT 4 HOURS. UNUSUALLY HIGH DISPERSION INDEXES ARE
ALSO EXPECTED...WITH VALUES EXCEEDING 75 IN THE EASTERN FLORIDA
PANHANDLE...AND EVEN EXCEEDING 100 IN SOME LOCATIONS. THE
AFTERNOON SEA BREEZE WILL SHORTEN THE DURATION OF SUB-35 PERCENT
HUMIDITY IN THE COASTAL SECTIONS OF BAY COUNTY SOMEWHAT...BUT THE
COMBINATION OF LOW HUMIDITY AND HIGH DISPERSION INDEXES MAY STILL
ALLOW FOR RED FLAG CONDITIONS NEAR THE COAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND HIGH DISPERSION INDEXES WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

FOURNIER
2 follow-up statements
000 
WWUS82 KTAE 101719
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
119 PM EDT THU MAY 10 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 800 PM EDT (700 PM CDT)
THIS EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FOR ALL
OF THE FLORIDA BIG BEND WITH THE EXCEPTION OF DIXIE AND LAFAYETTE
COUNTIES DUE TO LOW RELATIVE HUMIDITY AND HIGH DISPERSION
INDICES...

.AFTERNOON HEATING WILL CONTINUE TO COMBINE WITH A DRY LOW LEVEL
AIRMASS TO PRODUCE ANOTHER DAY OF RED FLAG CONDITIONS FOR MUCH OF
THE EASTERN FLORIDA PANHANDLE. THE DRY AIR HAS REACHED AREAS
FURTHER TO THE EAST THAN PREVIOUSLY EXPECTED PROMPTING THE RED FLAG
WARNING TO BE EXPANDED EASTWARD TO INCLUDE MUCH OF THE FLORIDA BIG
BEND REGION. ALSO...STRONG DAYTIME HEATING WILL CONTRIBUTE TO
UNUSUALLY HIGH DISPERSION INDICES.

FLZ014>019-026>028-110000-
/O.EXA.KTAE.FW.W.0075.070510T1800Z-070511T0000Z/
GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-
TAYLOR-
119 PM EDT THU MAY 10 2007 /1219 PM CDT THU MAY 10 2007/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

FLZ007-009>013-110000-
/O.CON.KTAE.FW.W.0075.070510T1800Z-070511T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-
1219 PM CDT THU MAY 10 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

14-MROCZKA
000 
WWUS82 KTAE 101928
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 PM EDT THU MAY 10 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 800 PM EDT (700 PM
CDT) THIS EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND
FOR ALL OF THE FLORIDA BIG BEND WITH THE EXCEPTION OF DIXIE AND
LAFAYETTE COUNTIES DUE TO LOW RELATIVE HUMIDITY AND HIGH
DISPERSION INDICES...

...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR ALL OF THE FLORIDA BIG BEND AWAY FROM THE COAST
DUE TO POSSIBLE LOW RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION
INDICES...

.DISCUSSION...AFTERNOON HEATING WILL CONTINUE TO COMBINE WITH A
DRY LOW LEVEL AIRMASS TO PRODUCE RED FLAG CONDITIONS FOR MUCH OF
THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND. ALSO...STRONG
DAYTIME HEATING WILL CONTRIBUTE TO UNUSUALLY HIGH DISPERSION
INDICES INTO THE EVENING HOURS. A BIT MORE LOW LEVEL MOISTURE WILL
BEGIN TO WORK IN FROM THE WEST DURING FRIDAY. HOWEVER...ENOUGH DRY
AIR MAY LINGER ACROSS PORTIONS OF THE FLORIDA BIG BEND TO COMBINE
WITH AFTERNOON HIGH TEMPERATURES IN THE UPPER 80S AND PRODUCE A
BRIEF PERIOD OF RELATIVE HUMIDITY NEAR CRITICAL LEVELS. DUE TO
THESE RELATIVE HUMIDITY VALUES COMBINED WITH HIGH DISPERSION
LEVELS...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF THE
FLORIDA BIG BEND AWAY FROM THE COAST FRIDAY AFTERNOON.

FLZ015>019-026>028-110000-
/O.NEW.KTAE.FW.A.0065.070511T1800Z-070512T0000Z/
/O.CON.KTAE.FW.W.0075.000000T0000Z-070511T0000Z/
FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-
328 PM EDT THU MAY 10 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ007-009>014-110000-
/O.CON.KTAE.FW.W.0075.000000T0000Z-070511T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-
228 PM CDT THU MAY 10 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

FLZ029-034-110000-
/O.NEW.KTAE.FW.A.0065.070511T1800Z-070512T0000Z/
LAFAYETTE-DIXIE-
328 PM EDT THU MAY 10 2007

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 10, 2:35 AM CDT, 30 minutes earlier.

Area forecast discussion, May 10, 2:35 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 AM EDT THU MAY 10 2007

.SYNOPSIS...SUB-TROPICAL STORM ANDREA WAS NEARLY STATIONARY ABOUT
90 MILES EAST OF JACKSONVILLE. RADAR IMAGERY FROM JAX SHOWS A FEW
SPIRAL BANDS CONTAINING LIGHT TO OCCASIONALLY MODERATE SHOWERS
WITH MOST ACTIVITY OFFSHORE. SKIES ARE GENERALLY CLEAR ACROSS THE
LOCAL AREA AND WINDS WERE LIGHT FROM THE NORTH TO NORTHWEST.

.SHORT TERM...(TODAY THROUGH SATURDAY)...SHORT TERM MODELS AND THE
OFFICIAL FORECAST TRACK FROM NHC KEEP THE WEAK POORLY DEFINED CENTER
OF ANDREA OFFSHORE AS THE SYSTEM EVENTUALLY DROPS MORE TO THE SOUTH
AND PARALLELS THE FLORIDA COAST. CERTAINLY A NON-PLAYER FOR OUR
REGION. THUS WILL FOCUS ON THE UPPER LOW CURRENTLY OVER NORTH TEXAS
AND THE WEAK COLD FRONT THAT IS FORECAST TO DROP DOWN INTO OUR CWA
OVER THE WEEKEND. THE UPPER LOW IS FORECAST TO TRANSLATE ACROSS THE
GULF FRIDAY AND SATURDAY. I HAVE REMOVED THE SLIGHT POP OVER OUR
EASTERNMOST ZONES TODAY AND TRIMMED BACK THE SLIGHT CHANCE POP ON
FRIDAY TO ONLY INCLUDE THE SOUTHEAST BIG BEND. ATMOSPHERIC MOISTURE
WILL CONTINUE TO BE SOMEWHAT LIMITED ON SATURDAY BUT SHOULD BE
ENOUGH FOR THE UPPER LEVEL ENERGY ALONG WITH DAYTIME HEATING TO
GENERATE SCATTERED SHOWERS AND THUNDERSTORMS.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY NIGHT)...THE UPPER
LOW OPENS UP INTO A TROUGH AS IT CROSSES THE FLORIDA PENINSULA
SATURDAY NIGHT AND SUNDAY. MEANWHILE...A TROUGH DIGS DOWN THROUGH
NEW ENGLAND INTO THE MID ATLANTIC STATES TO SEND A COLD FRONT INTO
OUR CWA ON SUNDAY. IT APPEARS THAT THE BEST PROSPECTS FOR RAIN (40%)
WILL BE ON SUNDAY AS THIS BOUNDARY INTERACTS WITH THE SEA BREEZE AND
DAYTIME HEATING. THE FRONT IS FORECAST TO PUSH TO OUR SOUTH MONDAY.
HOWEVER...THE GFS SHOWS ANOTHER UPPER LOW CLOSING OFF IN THE GULF
MONDAY. THE UPPER PATTERN LOOKS SOMEWHAT COMPLEX EARLY NEXT WEEK SO
LEFT MENTION OF SLIGHT/LOW END CHANCE POPS IN ZONES MON-WED.

&&

.AVIATION...MOST OF THE TERMINALS WILL HAVE VFR CONDITIONS DURING
THE OVERNIGHT AND DAYTIME HOURS. THE EXCEPTION WILL BE KVLD...WHERE
OCCASIONAL MVFR CIGS WILL MOVE IN OFF THE ATLANTIC DURING THE EARLY
MORNING HOURS. THE AIRMASS WILL LIKELY BE TOO DRY FOR KVLD TO
RECEIVE ANY RAIN. THE WIND WILL NOT BE QUITE AS HIGH OR GUSTY THIS
AFTERNOON AS IT WAS THE PAST FEW DAYS...GENERALLY AROUND 10 KT OUT
OF THE NORTH OR NORTHEAST. A SEA BREEZE (FROM THE WEST) WILL LIKELY
DEVELOP AT KPFN BY MID AFTERNOON. THE NORTHEAST FLOW IN THE BOUNDARY
LAYER WILL PUSH SMOKE FROM THE SOUTHEAST GEORGIA WILDFIRES ACROSS
OUR TWEB ROUTES TO KJAX AND KTPA...WITH VIS OCCASIONALLY DROPPING TO
MVFR.

&&

.MARINE...WINDS WILL OSCILLATE FROM WEST TO NORTHEAST WITH SPEEDS
BELOW HEADLINE CRITERIA THROUGH SUNDAY. WINDS SHIFT TO THE EAST ON
MONDAY WITH INCREASING SPEEDS IN THE WAKE OF THE COLD FRONT.

&&

.FIRE WEATHER...A COMBINATION OF LOW RH AND HIGH DISPERSION HAS
PROMPTED THE ISSUANCE OF A RED FLAG WARNING OVER A LARGE PORTION OF
THE EASTERN PANHANDLE TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  88 61 91 64 89/ 00 00 00 10 30
PANAMA CITY  89 68 88 71 86/ 00 00 10 20 30
DOTHAN       89 63 88 67 89/ 00 00 10 20 30
ALBANY       89 63 90 67 91/ 00 00 00 10 30
VALDOSTA     86 60 91 64 89/ 10 10 10 10 30
CROSS CITY   87 64 90 65 91/ 10 10 20 20 20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL....RED FLAG WARNING THIS AFTERNOON/EVENING FOR THE FOLLOWING ZONES:
     INLAND WALTON..HOLMES...WASHINGTON...JACKSON...BAY...CALHOUN..

&&

AVIATION...FOURNIER
REST OF DISCUSSION...BARRY
Hazardous weather outlook, May 9, 4:26 AM CDT, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
526 AM EDT WED MAY 9 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-100930-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
526 AM EDT WED MAY 9 2007 /426 AM CDT WED MAY 9 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
DRY...BREEZY CONDITIONS WILL ENHANCE THE SPREAD OF WILDFIRES
TODAY...MAINLY ACROSS THE EASTERN FLORIDA PANHANDLE AND WESTERN
FLORIDA BIG BEND. THE APPROACH OF A LARGE BUT WEAKENING LOW
PRESSURE SYSTEM FROM THE EAST MAY PRODUCE A FEW SHOWERS FROM
FITZGERALD GEORGIA SOUTH TO AROUND CROSS CITY FLORIDA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:28 PM CDTFire Weather WatchTAEDixie, Franklin, Gadsden, Gulf, Jefferson, Lafayette and 4 more13 hr
May 10, 2:30 PM CDTDense Smoke AdvisoryTAEDixie, Lafayette, Taylor16 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.